Estimation of the Interpolation Error for Semiregular Prismatic Elements
Peer reviewed, Journal article
MetadataShow full item record
Original versionKhademi, A. & Vatne, J. E. (2020). Estimation of the interpolation error for semiregular prismatic elements. Applied Numerical Mathematics, 156, 174-191. 10.1016/j.apnum.2020.04.018
In this paper we introduce the semiregularity property for a family of decompositions of a polyhedron into a natural class of prisms. In such a family, prismatic elements are allowed to be very flat or very long compared to their triangular bases, and the edges of quadrilateral faces can be nonparallel. Moreover, the triangular faces of each element are either parallel or skew to each other. To estimate the error of the interpolation operator defined on the finite space whose basis functions are defined on the general prismatic elements, we consider quadratic polynomials as the basis functions for that space which are bilinear on the reference prism. We then prove that under this modification of the semiregularity criterion, the interpolation error is of order O(h) in the H1-norm.